MEDOS INTERNATIONAL SÃ RL CH EXPEDIUM SPINE SYSTEM MONOAXIAL SCREW 5.5 X 6 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Back to Search Results |
| Model Number |
179702635 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional device product codes: kwp, osh, mnh, kwq, mni.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was a spinal fusion for neuromuscular scoliosis on (b)(6) 2022.After temporary fixation with set screws, the process of temporarily tightening and loosening was repeated in order to apply compression and distraction operations for rod insertion.Although the surgeon fixed the rod and the set screw, they loosened.The screw head moved on the rod.The same operation was repeated several times.Then, it was confirmed that the threads inside the screw head were broken.The surgeon used a replacement screw, and the procedure was completed successfully.There was a 30-minute delay.No further information is available.This report involves one expedium spine system monoaxial screw 5.5 x 6 x 35mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: udi updated h3, 4h, h6 a manufacturing record evaluation was performed for the finished device product code: 179702635 lot number: 348605 it was electronically reviewed and the following non-conformance has been observed: nr-0017252 no non-conformances /manufacturing irregularities related to the malfunction were identified.The product was released on: 25/07/2022 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the monoaxial screw 6 x 35mm was stripped from the threads of the head.This condition is most likely due to constant friction during the tightening and loosening processes, according to the event description.A dimensional inspection for the monoaxial screw 6 x 35mm was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the monoaxial screw 6 x 35mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: accela monoaxial screws, titanium dwg-/ rev.C dimensional inspection: n/a device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.